Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 55, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Apr 20, 2015, 2:05 AM CDT for Jackson County, Madison County, Marshall County, Alabama. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2015, 2:05 AM CDT (07:05 UTC)
- Expired
- Apr 20, 2015, 3:00 AM CDT
- In force
- 55 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jackson County, AL, Madison County, AL, Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 38 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 1:09 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 12:13 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 20, 12:13 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1213 AM CDT MON APR 20 2015 .UPDATE... FOR 06Z TAFS && .DISCUSSION... /ISSUED 908 PM CDT SUN APR 19 2015/ THIS AFTN SHRA/TSRA ARE WELL TO THE EAST OF THE CWA BUT THERE IS ANOTHER ROUND OF STORMS THAT ARE ASSOCIATED WITH A CDFNT NOW OVER SERN MO/CENTRAL AR. THESE STORMS WILL BEGIN TO AFFECT EXTREME NW AL ARND MIDNIGHT. AS THE STORMS MOVE ACROSS THE CWA DURING THE EARLY MRNG HOURS ON MONDAY THEY WILL BEGIN TO WEAKEN...ESPECIALLY EAST OF I65. THE SHRA/TSRA ACTIVITY SHOULD TAPER OFF BY MONDAY MRNG AFTER 12Z. AS FOR SVR WX STILL NOT OUT OF THE WOODS WITH THE CHC OF DAMAGING WINDS AND LARGE HAIL...ESPECIALLY OVER NW AL. THE TORNADO THREAT IS LOW BUT NOT ZERO. ALSO NEW NAM DATA COMING IN KEEP THE HEAVIEST RAIN THREAT OVER NRN TN AND KY. OTHERWISE CURRENT FCST LOOKS ON TRACK AND DID NOT MAKE ANY CHANGES. 007 && .AVIATION... FOR 06Z TAFS...SFC LOW OVER THE OHIO VALLEY HAD A CDFNT EXTENDING THRU SERN MO AND INTO NW LA. AHEAD OF THE CDFNT WAS A LINE OF SHRA/TSRA THAT WILL MOVE THRU KMSL BETWEEN 08Z AND 10Z AND FROM 09Z TO 11Z AT KHSV. THE CDFNT SHOULD BE THRU THE TAF SITES BY 15Z. OTHERWISE VFR CONDITIONS THRU 09Z...BETWEEN 09Z AND 18Z MVFR CONDITIONS ARE EXPECTED. AFTER 18Z VFR CONDITIONS FOR THE REMAINDER OF THE FCST PERIOD. 07 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Apr 19, 9:39 PM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 939 PM CDT SUN APR 19 2015 ALZ001>010-016-TNZ076-096-097-201100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 939 PM CDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO NORTHWEST ALABAMA AROUND MIDNIGHT AND THEN SPREAD ACROSS THE REST OF THE AREA EARLY MONDAY MORNING. THE THUNDERSTORMS ARE EXPECTED TO WEAKEN AFTER MIDNIGHT...HOWEVER DAMAGING WINDS AND LARGE HAIL WILL STILL BE POSSIBLE...ESPECIALLY OVER NORTHWEST ALABAMA. THE TORNADO THREAT IS LOW BUT NOT ZERO. THE THUNDERSTORM ACTIVITY WILL TAPER OFF TOWARDS SUNRISE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING...AS A REINFORCING COLD FRONT MOVES SOUTHWARD THROUGH THE REGION. THE COVERAGE OF STORMS WILL INCREASE ONCE AGAIN ON FRIDAY NIGHT AND SATURDAY AS A STRONGER STORM SYSTEM APPROACHES THE REGION FROM THE WEST. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE LATE TONIGHT AND INTO EARLY MONDAY MORNING.
In the hours before
Special weather statement, Apr 20, 12:14 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1214 AM CDT MON APR 20 2015
ALZ001-002-200545-
LAUDERDALE AL-COLBERT AL-
1214 AM CDT MON APR 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAUDERDALE AND
NORTHWESTERN COLBERT COUNTIES UNTIL 1245 AM CDT...
AT 1213 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
IUKA...MOVING NORTHEAST AT 50 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...CHEROKEE...ST. FLORIAN...UNDERWOOD-PETERSVILLE...
WATERLOO...WRIGHT...MALONE...ZIP CITY...MT HESTER AND OAKLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 3490 8809 3500 8788 3501 8772 3500 8770
3485 8759 3484 8760 3467 8812
TIME...MOT...LOC 0513Z 243DEG 44KT 3480 8808
SL.77Special weather statement, Apr 20, 12:20 AM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1220 AM CDT MON APR 20 2015
ALZ001-200530-
LAUDERDALE AL-
1220 AM CDT MON APR 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAUDERDALE COUNTY
UNTIL 1230 AM CDT...
AT 1220 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
WALNUT GROVE...OR NEAR J P COLEMAN STATE PARK...MOVING NORTHEAST AT
40 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WATERLOO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 3501 8796 3500 8782 3490 8804 3491 8805
3490 8807 3489 8810 3490 8811 3500 8816
TIME...MOT...LOC 0520Z 242DEG 34KT 3497 8807
SL.77Special weather statement, Apr 20, 12:42 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1242 AM CDT MON APR 20 2015
ALZ003-200615-
FRANKLIN AL-
1242 AM CDT MON APR 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRANKLIN COUNTY UNTIL 115
AM CDT...
AT 1242 AM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS CENTERED NEAR BELGREEN...OR 11 MILES EAST OF RED
BAY...MOVING NORTHEAST AT 50 MPH.
PEA SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS CLUSTER OF STORMS.
LOCATIONS IMPACTED INCLUDE...
RUSSELLVILLE...RED BAY...PHIL CAMPBELL...BELGREEN...VINA...LITTLE
BEAR CREEK RESERVOIR...ATWOOD...DEMPSEY...ROCKWOOD AND CEDAR CREEK
RESERVOIR.
LAT...LON 3443 8816 3457 8784 3457 8767 3437 8763
3432 8813 3432 8817
TIME...MOT...LOC 0541Z 239DEG 49KT 3445 8794
70/DDThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 12:14 AM CDT | Special Weather Statement | HUN | Lauderdale | 31 min |
| Apr 20, 12:20 AM CDT | Special Weather Statement | HUN | Lauderdale | 10 min |
| Apr 20, 12:42 AM CDT | Special Weather Statement | HUN | Franklin | 33 min |
| Apr 20, 12:56 AM CDT | Severe Thunderstorm Warning | HUN | Franklin | 34 min |
| Apr 20, 1:07 AM CDT | Severe Thunderstorm Warning | HUN | Lawrence | 38 min |
| Apr 20, 1:28 AM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison, Morgan | 62 min |
| Apr 20, 1:54 AM CDT | Severe Thunderstorm Warning | HUN | Cullman | 51 min |
| Apr 20, 2:23 AM CDT | Severe Thunderstorm Warning | HUN | Marshall | 40 min |
| Apr 20, 2:54 AM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 55 min |
| Apr 20, 1:42 AM CDT | Severe Thunderstorm Warning | HUN | Lincoln, Moore | 48 min |
| Apr 20, 2:15 AM CDT | Severe Thunderstorm Warning | HUN | Franklin | 45 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.